Vol. 81, No. 1, 1979

Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
M-ideals in B(lp)

Roger R. Smith and Joseph Dinneen Ward

Vol. 81 (1979), No. 1, 227–237
Abstract

This paper is concerned with the M-ideal structure of the algebras B(lp) of bounded operators on the sequence spaces lp, 1 < p < . The M-summands are completely determined, but the M-ideals are only partially characterized. However evidence is presented to support the conjecture that the only nontrivial M-ideal is the ideal C(lp) of compact operators on lp.

Mathematical Subject Classification
Primary: 47D30, 47D30
Secondary: 47B05
Milestones
Received: 22 August 1977
Published: 1 March 1979
Authors
Roger R. Smith
Department of Mathematics
Texas E&M University
College Station TX 77843-3368
United States
http://www.math.tamu.edu/~Roger.Smith/
Joseph Dinneen Ward